Ask a doctor

After Fraxel Laser Treatments, is the Appearance of a Sunburn a Side Effect for Every Patient?

How common is hyper-pigmentation after treatments?

Doctor Answers (2)

Fraxel Laser

+1

 Hyperpigmentation after laser therapy is highest in the darker skin.  If you have Hispanic, Italian, Mediter. , Asian or similar skin or just dark eyes, your risk is higher for hyperpigmentation.  A sunburn sensation is common in many patients.

Web reference: http://www.facebook.com/elitemdspa

Danville Plastic Surgeon
5.0 out of 5 stars 9 reviews

Hyperpigmentation is described as a possible side effect in darker skin

+1

I am very cautious in treating types III or higher skin type.  If you have a darker complexion you may have to pre-treat for several weeks before with a hydroquinone before Fraxel treatment. While hyper-pigmentation is mentioned as a possible side effect of the laser, I have not had any cases to date.  I think proper patient selection is important and proper settings of course.  That is why only an experienced user in Fraxel should be chosen.

New York Dermatologist
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...